Ob-Gyn questions? Ask a gynecologist online.
We typically use provera to help 'phase' the endometrium after there is a hormonal imbalance, which causes this type of bleeding.
To keep it somewhat simple and easier to understand....when a woman has a hormonal imbalance it's usually due to not ovulating.
When ovulation doesn't occur there is no progesterone released, thus, the uterine lining remains in a growth or proliferative phase.
This eventually causes it to become unstable and the bleeding ensues.
When the progesterone is released (during ovulation) the uterine lining transitions to a secretory phase and a period will happen 2 weeks later if pregnancy does not occur.
So....that's what the phasing the uterine endometrium means.
Another thing progesterone does is stabilize the endometrial lining.
Now, the reason I bring this up...
After 4 days, the progesterone may have simply stabilized the endometrial lining...thus, the bleeding stopped.
And while this may have phased the endometrium completely...it equally may not have.
therefore...it's typically best to take the full 10 days to ensure the entire uterine lining is phased appropriately
Because, what happens when you stop the Provera is you will bleed again in 1-7 days with the anticipation to 'reset' your cycle.
Provera has been effective,however doc wasnot clear on when to stop medication,and since its a hormonal drug,I want to know its safe to stop b4 10days
If complete phasing hasn't happened...the heavy abnormal bleeding may happen again.
It's usually best to take the 10 days to ensure complete phasing of the uterine lining has occured.
This will reduce the chances of recurrence of abnormal bleeding.
and again...you can expect to bleed 1-7 days after you stop taking the Provera
ok thanks understand better now.
you're welcome...and thank you.